MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX ULTRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX ULTRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205693
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a post tib repair with internal bracing procedure, the q-fix ultra couldn't be deployed.Using a 1.25 mm drill pin to locate at the targeted bone, then a 2.9mm cannulated drill bit was used to create initial hole with the extremities guide.The surgeon placed the q-fix ultra in the initial hole and started to deploy by twisting the knob of the implant, till 2 pop sound was heard, but implant didn't deploy in the bone and it formed the ball in the metal shealth instead, then the suture was released and the implant was removed.The procedure was resumed after a non-significant delay, with a change in surgical technique.No anchor was implanted, which resulted in a void left in the patient.Patient is fine and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case- (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
Q-FIX ULTRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25326239
Report Number1219602-2026-01599
Device Sequence Number13213001
Product Code MBI
UDI-Device Identifier00885556890745
UDI-Public885556890745
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K232457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205693
Device Lot Number2179996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown